It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • lamictal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-26-2007, 03:00 PM   #1
    fallen_angel
    Senior Veteran
    (female)
     
    fallen_angel's Avatar
     
    Join Date: May 2006
    Location: UK
    Posts: 820
    fallen_angel HB User
    lamictal

    hi everyone
    im due to start lamictal soon. ive already heard some good things about it but as with any new drug, im a bit nervous.
    i wonder if anyone on this could share their experiences and any side effects?i had a bad time on lithium and while im aware they're quite different, its made me a bit apprehensive, ive heard its better for lessening depression, which is good as im terrified of getting depressed/demotivated again.
    thanks everyone
    Fallen
    __________________
    Fallen~Angel

     
    Sponsors Lightbulb
       
    Old 01-26-2007, 03:28 PM   #2
    tsohl
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: WI
    Posts: 2,777
    tsohl HB User
    Re: lamictal

    Hi Fallen,

    The main problem with lamictal is the length of time it takes to reach the optimal dose. Otherwise I don't know of anyone who has had problems with side effects. People I know on it think it's great. Hopefully you will think so, too.

    take care,
    Tsohl

     
    Old 01-26-2007, 03:36 PM   #3
    coffeegirl2
    Senior Veteran
    (female)
     
    coffeegirl2's Avatar
     
    Join Date: Jun 2005
    Posts: 663
    coffeegirl2 HB User
    Re: lamictal

    Fallen

    The Lamictal is a wonderful medication for depression. It helps within about two - three weeks to work. Usually the pdoc will give you a starter packet, so the dosage will move up slowly. And that is a good thing. You would want it that way. Moving up too quickly can cause a rash, or reaction to the medication of some sort, and that is something one doesn't need to have happen.

    1 out of 10 people can develop a rash from taking the Lamictal, but not a serious type of the rash. The SJS type of rash is rare - the dangerous kind of rash that could happen with a reaction towards the medication, and the pdoc should disclose that information to you for your personal information and health matters.

    In my situation the Lamictal worked immediately within the first 2 weeks. The depression disappeared and I have never, ever felt so good in my life. Finally, I feel normal again ( or did). Then about into week 3 I developed a rash. The MD's kept dx'ing it as other problems, and the pdoc said- try the Lamictal, and the last MD had me taken it off for the past 2 weeks. Now the rash is slowly disappering, which means it is more than likely linked to the drug. I want to try again to take the Lamictal, and the pdoc said he would put me back on it- as it should not harm me, and more than likely would not cause a rash this time around. Why- who knows?

    One side effect that happened to me was it caused me to be severely nauseated. Terribly. To the point where if I ate, I would feel like hurling all I ate, so I got to the point for a while where I didn't even want to eat anything but crackers and sprite/7up.

    There are many others I have heard of who have BP and have liked this medication. It works well in conjunction with a mood stabilizer to help decrease the depression in BPD and the lows that go with it.

    Try to be less apprehensive about it. The only fear you can have is the fear of not trying it, and losing out by not trying it. Each medication does effect every individual differently, as our bodies chemistries are made up differently, but that doesn't mean that the meds will not work for you. It is just how they react to you and your body's make up.

    Hang in there. It is scary, and I know that fear of a new medication. It is not fun. You will be okay.

    Many hugs

    Coffeegirl
    __________________
    a loving heart is the truest wisdom

     
    Old 01-27-2007, 07:23 AM   #4
    Tweetyone
    Member
    (female)
     
    Tweetyone's Avatar
     
    Join Date: Apr 2006
    Location: No.Ft Myers, Florida
    Posts: 84
    Tweetyone HB User
    Re: lamictal

    Hey fallenangel,
    I have been on Lamictal now for almost a year. I broke out in a rash too when we tried to up the dose too fast. So the doc took me back down and I went up slowly again. I'm now taking 200mg of lamictal and 200mg of equetro and i have been doing great! Neven felt this good! I can only hope it stays this way. The only bad part about being on equetro I have to have my blood tested every three months. NO big deal in my book as long as I stay feeling the way I am.
    My two cents,
    Linda

    Last edited by Tweetyone; 01-27-2007 at 07:24 AM.

     
    Old 01-27-2007, 11:54 AM   #5
    langlee
    Senior Veteran
    (female)
     
    langlee's Avatar
     
    Join Date: Oct 2006
    Location: New Jersey, USA
    Posts: 915
    langlee HB User
    Re: lamictal

    My son also could not take Lithium, but he has been doing very well with the Lamictal. He says he feels a difference and is up to 200 mg and NO weight gain!

    Good luck!

    Hope

     
    Old 01-28-2007, 01:26 PM   #6
    Ruby 713
    Newbie
    (female)
     
    Ruby 713's Avatar
     
    Join Date: Jan 2007
    Location: New York
    Posts: 2
    Ruby 713 HB User
    Re: lamictal

    I was on lamictal for a week or so and I felt better, but I needed to be taken off because I got a horribe rash and was itching soo bad that I wanted to rip my skin off. It can be deadly if it goes on for too long it is calles Steven Johnson's Syndrome so please be careful, My doctor switched me to Topamax and that is working great.

    Last edited by Ruby 713; 01-28-2007 at 01:28 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lamictal - Any comments?? Pianoman1959 Depression 5 05-06-2012 04:27 PM
    Doc uping Lamictal to 300mg tattoogirl Bipolar Disorder 11 12-05-2009 12:42 AM
    Abilify as a "reset" for Lamictal mmgirl75 Bipolar Disorder 27 05-17-2009 03:12 PM
    more lamictal questions fallen_angel Bipolar Disorder 5 02-12-2007 03:50 AM
    Lamictal and Prozac Rash? felixjunkie Epilepsy 0 12-19-2006 12:49 PM
    Lamictal and Birth Control apinkcrayon Epilepsy 4 11-20-2006 03:20 PM
    Lamictal for depression? oceandreams Depression 16 05-04-2006 06:06 PM
    Lamictal Iloveturtles Mental Health 3 03-20-2006 03:58 PM
    Tegretol and Lamictal bettyst Epilepsy 4 01-02-2005 04:52 PM
    about the lamictal rash???? PollyPrissyPants Bipolar Disorder 4 06-10-2004 12:39 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:04 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!